Tennessee, 2009Damaging Winds in Tennessee, June 30, 2009
June 30, 2009 · NWS OHX · 2 events in 2 counties and zones
As a cold front moved into Middle Tennessee from Kentucky, and upper level disturbances moved across the mid state in northwesterly flow aloft, isolated severe thunderstorms developed in a warm and moist unstable airmass that had been present since the late afternoon hours. These thunderstorms developed during the late evening hours across Sumner and Overton Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved into Middle Tennessee from Kentucky, and upper level disturbances moved across the mid state in northwesterly flow aloft, isolated severe thunderstorms developed in a warm and moist unstable airmass that had been present since the late afternoon hours. These thunderstorms developed during the late evening hours across Sumner and Overton Counties. These thunderstorms caused thunderstorm wind damage in both counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 5:46 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 5:46 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT TUE JUN 30 2009
.MESOSCALE UPDATE...ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON ALONG A COLD FRONT, OVER SOUTHWESTERN KENTUCKY AND
SOUTHEASTERN MISSOURI. THESE STORMS HAVE DEVELOPED IN AN UNSTABLE,
BUT SOMEWHAT MOISTURE-STARVED ENVIRONMENT. HENCE, THE COVER IS
VERY ISOLATED.
EXPECT STORMS TO WEAKEN CONSIDERABLY AFTER SUNSET. HOWEVER, A FEW
ISOLATED SHOWERS OR STORMS MAY HOLD TOGETHER LONG ENOUGH TO REACH
OUR NORTHWESTERN COUNTIES DURING THE EARLY EVENING HOURS. THE
STORMS CURRENTLY NEAR PADUCAH, KENTUCKY COULD REACH NORTHWESTERN
STEWART COUNTY BETWEEN 800 PM AND 900 PM, AS THEY CONTINUE
SOUTHEASTWARD AT 20 MPH.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, Jun 30, 4:16 AM CST, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT TUE JUN 30 2009
TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 AM CDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
13
Thunderstorm Wind, Sumner
- When
- June 30, 9:30 PM CST
- Where
- Sumner County, 0.41 mi NE of Bethpage
- Measured
- 40 kt (46 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.484, -86.314
A fireworks tent at Bethpage was pulled up and a women working the stand sustained injury. Details of the extent of any injuries was unkown.
Thunderstorm Wind, Overton
- When
- June 30, 10:55 PM CST
- Where
- Overton County, 6.42 mi SW of Rickman
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 36.199, -85.444
Trees were blown down causing power outages in Algood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 30, 2009$73 million · 2.75 in hail · 76 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2009$9.3 million · 4 events
- Hail and Damaging Wind in Kentucky, June 30, 2009$500,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Arizona, June 30, 20091 injured · $203,000 · 74 kt wind · 4 events
- Tornado and Hail in Montana, June 30, 2009$100,000 · EF0 · 22 events
- Lightning Strikes in Texas, June 30, 2009$250,000 · 2 events
- Hail and Damaging Winds in Pennsylvania, June 30, 2009$25,000 · 1 in hail · 10 events
- Hail in Missouri, June 30, 2009$30,000 · 3 in hail · 2 events
- Damaging Wind in Arkansas, June 30, 2009$25,000 · 58 kt wind · 1 event
- Flash Flooding and Hail in New Jersey, June 30, 2009$17,000 · 1.5 in hail · 9 events
- Flash Flood and Flood in New York, June 30, 2009$10,000 · 1 in hail · 20 events
- Damaging Winds in Vermont, June 30, 2009$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183353, 183355.